MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPGR
Medical Device Problem Codes Failure to Read Input Signal (1581); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure this device was faulty with no indication on the generator.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2026 d4 batch #: y70511 additional information was requested and the following was obtained: ¿ did the generator display any error messages and if so what were they?" release pressure on blade " ¿ did the device pass the pre-test? yes ¿ had the device been working and then stopped? no ¿ did the patient experience any adverse consequences due to this issue?delay investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the nose cone cracked.It was connected to a generator, evaluated with a test instrument and was found to be non-functional.No "relax pressure on blade" alert screen was displayed during the test.The handpiece was disassembled to verify the condition of the internal components, and the moisture indicator was positive.Due to the cracked nose cone, moisture entered the hand piece mid housing.Analysis was unable to determine the exact root cause that lead to crack in the hand piece nosecone.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.It is possible that the ingress of moisture affected handpiece functionality.

Brand Name
HARMONIC
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24966397
Report Number3005075853-2026-03079
Device Sequence Number13353065
Product Code LFL
UDI-Device Identifier20705036023422
UDI-Public(01)20705036023422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPGR
Device Lot NumberY70511127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown